Michigan, 2013Winter Weather in Michigan, December 3 to 4, 2013
December 3 to 4, 2013 · NWS MQT · 3 events in 3 counties and zones
An upper disturbance approaching from Minnesota produced moderate snow over portions of west and south central Upper Michigan on the 3rd.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper disturbance approaching from Minnesota produced moderate snow over portions of west and south central Upper Michigan on the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Dec 2, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Dec 2, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1230 AM EST TUE DEC 3 2013
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 506 PM EST MON DEC 2 2013
MAIN FCST CONCERN IN THE SHORT TERM IS SNOW ACCUMULATIONS WITH A
RATHER PERSISTENT -SN REGIME SETTING UP.
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW RELATIVELY ZONAL FLOW
ACROSS THE NRN PLAINS AND UPPER GREAT LAKES. ONE SHORTWAVE HAS MOVED
E OF UPPER MI...ANOTHER IS OVER THE ERN DAKOTAS/WRN MN WHILE A
WELL-DEFINED MID LEVEL LOW IS NOTED OVER THE PACIFIC NW. PCPN
TONIGHT/EARLY TUE WILL BE ASSOCIATED WITH THE SHORTWAVE HEADING INTO
MN...THEN ANOTHER ROUND OF FORCING MAY BEGIN TO OVERSPREAD THE AREA
LATER TUE AS PACIFIC NW SYSTEM EMERGES INTO THE NRN PLAINS.
RELATIVELY MODEST ISENTROPIC ASCENT/WAA REGIME AHEAD OF THE WRN MN
SHORTWAVE IS GENERATING AN AREA OF -SN FROM NE MN ACROSS FAR WRN
UPPER MI INTO NW WI. ANOTHER BAND OF SNOW IS LINED UP JUST AHEAD OF
THE SHORTWAVE TROF AXIS. AS SHORTWAVE AND ASSOCIATED ISENTROPIC
ASCENT SHIFT E...EXPECT -SN TO SPREAD GRADUALLY E ACROSS ROUGHLY THE
W HALF OF UPPER MI TONIGHT. BETTER ASCENT GENERALLY OCCURS OVER FAR
W INTO SRN UPPER MI...BUT TENDS TO WEAKEN WITH TIME...ESPECIALLY
FARTHER E AND NE...AS SHORTWAVE WEAKENS. MAY END UP WITH A PERIOD OF
STEADIER -SN OVER THE FAR W THIS EVENING UNDER WAA REGIME AND THEN
THERE WILL BE ANOTHER PUSH OF STEADIER -SN AS BAND OF SNOW JUST
AHEAD OF SHORTWAVE TROF AXIS SWINGS INTO THE AREA. IN THE END...
GREATEST SNOW ACCUMULATIONS TONIGHT THRU TUE MORNING WILL OCCUR OVER
THE FAR W AND TO SOME EXTENT TOWARD SCNTRL UPPER MI. UTILIZATION OF
MIXING RATIOS ON THE 290K SFC (ROUGHLY BTWN 700-750MB) SUGGESTS
POTENTIAL FOR 4-6 INCH ACCUMULATIONS ACROSS THE W AND SCNTRL TONIGHT
THRU TUE MORNING. HOWEVER...WITH A LACK OF FOCUSED UPWARD MOTION
THRU A RELATIVELY HIGH/NARROW DGZ...SNOW RATIOS WILL BE ON THE LOW
SIDE...PROBABLY SOMETHING LIKE 10-12 TO 1. ALSO...SINCE ISENTROPIC
ASCENT IS NEVER ESPECIALLY STRONG...SNOW ACCUMULATIONS WILL LIKELY
END UP BLO ADVY CRITERIA. ONLY PLACE THAT WILL BE CLOSE TO ADVY IS
IN THE KIWD VCNTY. FOR NOW...WILL HOLD OFF ANY HEADLINES AND MONITOR
TRENDS THIS EVENING. OVERALL TONIGHT/TUE MORNING...EXPECT MORE OF A
PERSISTENT -SN WITH NOT MUCH IN THE WAY OF NOTABLY HEAVIER PERIODS
OF SNOW.
ON TUE...AREA OF DIMINISHING -SN ASSOCIATED WITH WEAKENING SHORTWAVE
WILL CONTINUE TO LIFT N AND E. MEANWHILE...SYSTEM CURRENTLY OVER THE
PACIFIC NW WILL EMERGE OVER THE NRN PLAINS. AS IT DOES SO...
ISENTROPIC ASCENT MAY STRENGTHEN AGAIN IN THE AFTN OR INTO TUE
EVENING...THOUGH THERE IS SOME DISAGREEMENT ON HOW STRONG THE
ISENTROPIC ASCENT WILL BE. SO...AFTER DIMINISHING -SN INTO THE AFTN
HRS...-SN MAY PICK UP AGAIN FROM THE SW LATER IN THE AFTN. MAY SEE
AN INCH OR SO OF SNOW LATE IN THE DAY TOWARD THE WI BORDER.
SPECIAL WEATHER STATEMENT HAS BEEN UPDATED TO REFLECT THE LATEST
THINKING ON THE WINTRY WEATHER EXPECTED OVER THE NEXT FEW DAYS.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 513 PM EST MON DEC 2 2013
SIGNIFICANT SNOWFALL IS POSSIBLE TUESDAY NIGHT INTO THURSDAY MORNING
FOR WEST AND CENTRAL UPPER MICHIGAN
AND THE SAGA CONTINUES...MODELS DISAGREEING ON HOW AND WHEN THE LOW
PRESSURE SYSTEM WILL CROSS UPPER MI. THOUGH ALL HAVE SIMILAR TRACKS
WITH SLIGHT DIFFERENCES...THE 12Z GFS/NAM AND THE 12Z GEM/12Z ECMWF
ARE WIDELY DIFFERENT IN TERMS OF TIMING.
ON THE TRACK OVERALL...MODELS TAKE THE LOW FROM THE CENTRAL PLAINS
INTO THE JAMES BAY/NORTHERN ONTARIO REGION. THE 12Z GEM/12Z
UKMET/12Z ECMWF TAKE THE LOW FURTHEST SOUTHEAST...MOVING FROM
SOUTHEASTERN WI TO EASTERN UPPER MI...THEN INTO ONTARIO SOUTH OF
JAMES BAY. THE GFS/NAM TAKE THE LOW TRACK FROM WESTERN WI INTO
CENTRAL UPPER MI...THEN JUST SOUTH OF JAMES BAY AND NORTHEAST OF
LAKE SUPERIOR.
TIMING WISE...THE 12 GFS/NAM HAVE A MUCH QUICKER SOLUTION THAN THE
ECMWF/GEM...AND THE UKMET IS SLIGHTLY SLOWER THAN ALL. FOR
EXAMPLE...WHEN THE GFS/NAM HAVE THE LOW SOUTH OF JAMES BAY...THE 12Z
ECMWF/12Z GEM ARE JUST CROSSING IT OVER LAKE SUPERIOR/EASTERN UPPER
MI. THE UKMET HAS IT OVER SOUTHEASTERN UPPER MI/NORTHERN LAKE MI.
OVERALL...SINCE CONSISTENCY WISE THE ECWMF SEEMS STEADIER...AND
BECAUSE OFTEN TIMES THE GFS SEEMS TO RUSH THINGS THROUGH/AMPLIFY
THINGS...OPTED TO LEAN TOWARDS THE SLOWER GEM/ECMWF SOLUTION FOR
TIMING. FOR THE EXACT TRACK OF THE LOW...USED A 12Z GEM/12Z ECMWF
COMPROMISE.
USING THE CHOSEN MODEL TRACKS/TIMING...A BROAD AREA OF 850MB WAA AND
ISENTROPIC ASCENT ON THE 290K SFC WILL BRING WIDESPREAD
PRECIPITATION ACROSS UPPER MICHIGAN AS THE SYSTEM APPROACHES TUESDAY
NIGHT THROUGH WEDNESDAY MORNING. SOUNDINGS SUGGEST THIS FIRST BURST
OF PRECIPITATION WILL BE IN THE FORM OF SNOW. BY WEDNESDAY
AFTERNOON...AS THE LOW REACHES IOWA AND ILLINOIS/SOUTHERN WI...WARM
MOIST AIR WRAPPING AROUND THE SURFACE LOW DEVELOPS A 700MB FGEN BAND
THAT ALIGNS ITSELF SOUTHWEST TO NORTHEAST...FROM SOUTHEASTERN MN TO
JUST NORTHEAST OF LAKE SUPERIOR...ACROSS THE WESTERN AND CENTRAL CWA.
BY 00Z THURSDAY SLIGHT DIFFERENCES IN THE TRACK OF THE LOW BETWEEN
THE GEM/ECMWF START TO AFFECT THE TEMPERATURE/PTYPE FORECAST. THE
12Z ECMWF CENTERS THE LOW OVER CENTRAL WI...WHICH BRINGS A NOSE OF
WARMER AIR SLIGHTLY FURTHER NORTH AND CENTRAL. THIS WOULD BRING
CHANCES FOR MIXED PRECIPITATION/RAIN INTO THE NORTH CENTRAL AND
EAST. THE GEM KEEPS THE LOW SOUTHEAST...CENTERED OVER SOUTHEASTERN
WI BY 00Z THUR AND NOT QUITE PULLING THAT WARMER AIR AROUND INTO THE
CENTRAL. THIS WOULD KEEP THE WEST AND NORTH CENTRAL ALL SNOW...AND
THE EAST A MIX/RAIN. BY 12Z THURSDAY HOWEVER...THE MODELS ALL AGREE
ON SNOW BEING THE PTYPE. THE EXACT TRACK WILL AFFECT WHAT TYPE OF
SNOWFALL AMOUNTS WE SEE. AGAIN...WENT WITH AN ECMWF/GEM COMPROMISE
FOR TEMPS/PTYPE...WHICH KEEPS THE PRECIPITATION SNOW FOR A MAJORITY
OF THE FORECAST AREA...ONLY MIXING/RAIN ACROSS THE FAR SOUTHEASTERN
CWA. OVERALL...ACCUMULATIONS COULD BE OVER 6-8 INCHES ACROSS THE
WEST AND CENTRAL U.P. FROM TUESDAY NIGHT INTO THURSDAY MORNING.
AS THE LOW MOVES OFF INTO ONTARIO JUST NORTHEAST OF LAKE SUPERIOR
BETWEEN 06Z AND 12Z THURSDAY...UPPER MICHIGAN IS QUICKLY BROUGHT
INTO AN AREA OF STRONG CAA ON WEST TO NORTHWEST WINDS. 850MB TEMPS
QUICKLY DIP INTO THE -15 TO -20C RANGE IN THE WAKE OF THE LOW...AND
ON ON WEST TO NORTHWEST WINDS LAKE EFFECT CHANCES QUICKLY BECOME THE
MAIN CONCERN. GRADUALLY AS THE LOW HOVERS OVER JAMES BAY AREA FRIDAY
AND SATURDAY...850MB TEMPS CONTINUE TO DROP...REACHING AS LOW AS
-22C...WITH THE KEWEENAW AND WESTERN UPPER MI IN THE COLDEST OF THAT
AIR. THIS WILL BRING VERY COLD TEMPERATURES TO UPPER MICHIGAN FRIDAY
NIGHT THROUGH SATURDAY NIGHT...WITH WIND CHILLS AS LOW AS -25C IN
SOME PLACES OUT WEST.
SATURDAY AND SUNDAY...HIGH PRESSURE STEADILY EXPANDING FROM THE
CANADIAN PRAIRIE...ACROSS THE GREAT LAKES...AND INTO THE ATLANTIC.
GENERALLY IN THIS TIME FRAME...WINDS ARE WESTERLY TO
NORTHWESTERLY...850MB TEMPS RANGE FROM -22C TO -15C...AND THERE ARE
SHORTWAVES ROUNDING THE LOW OVER JAMES BAY. THESE SHORTWAVES WILL
SERVE TO ASSIST THE EXPECTED LAKE EFFECT SNOW SHOWERS DURING THESE
PERIODS...WITH CHANCES LESSENING AS THE LOW DEPARTS AND THE HIGH
STRENGTHENS. SNOW ACCUMULATIONS COULD BE HAMPERED HOWEVER...AS THE
DGZ DIPS CLOSER TO THE GROUND WITH THE EXTREME COLD. ON MONDAY
MODELS DISAGREE SLIGHTLY ON ANOTHER AREA OF LOW PRESSURE MOVING INTO
THE GREAT LAKES REGION...SO KEPT CONSENSUS PRECIPITATION CHANCES
BEGINNING ACROSS THE NON-LAKE EFFECT AREAS AS IT APPROACHES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1228 AM EST TUE DEC 3 2013
DISTURBANCE APPROACHING FROM THE NRN PLAINS WILL SPREAD -SN FROM W
TO E ACROSS THE AREA TONIGHT. WITH THE ONSET OF THE -SN...MARGINAL
VFR CONDITIONS WILL INITIALLY LOWER TO MVFR AND THEN TO IFR SEVERAL
HRS LATER. UPSLOPE E-SE FLOW AT KCMX/KSAW WILL LIKELY ALSO AID IN
DETERIORATING CONDITIONS AT THOSE SITES LATE TONIGHT INTO TUE
MORNING. MAY SEE SOME IMPROVEMENT AT KIWD TUE MORNING AND AT
KSAW/KCMX TUE AFTERNOON AS STEADIER -SN SHIFTS E AND NE. ANOTHER
DISTURBANCE APPROACHING FROM THE PLAINS WILL BRING IN ANOTHER SHOT
OF SNOW LATE TUE EVENING WITH CONDITIONS DETERIORATING TO IFR AGAIN.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 506 PM EST MON DEC 2 2013
AS LOW PRES BEGINS TO ORGANIZE IN THE PLAINS AND HIGH PRES BUILDS
ACROSS CNTRL CANADA AND INTO NRN ONTARIO...E TO SE WINDS WILL BE ON
THE INCREASE TONIGHT...AND E WINDS WILL INCREASE FURTHER TUE. EXPECT
WINDS TO REACH GALE FORCE OVER WRN LAKE SUPERIOR TUE AFTN THU WED
MORNING AS TERRAIN SURROUNDING THE LAKE ENHANCES THE E FLOW. THE LOW
WILL MOVE ACROSS THE UPPER GREAT LAKES LATE WED. IN THE WAKE OF THE
LOW...VERY COLD AIR ADVECTING OVER THE RELATIVELY WARM WATERS WILL
INCREASE INSTABILITY AND RESULT IN W TO NW GALES AT TIMES FOR
PORTIONS OF LAKE SUPERIOR WED NIGHT/THU. CONTINUED FLOW OF VERY COLD
AIR MAY RESULT IN PERIODIC GALES EVEN THRU FRI/SAT. BUILDING WAVES
AND THE ARRIVAL OF THE ARCTIC AIR WILL ALSO CAUSE INCREASING
FREEZING SPRAY LATE WEEK.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 10 AM
EST /9 AM CST/ WEDNESDAY FOR LSZ162.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY FOR
LSZ263.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...ROLFSON
LONG TERM...MCD
AVIATION...VOSS
MARINE...ROLFSONHazardous weather outlook, Dec 2, 3:22 PM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
422 PM EST MON DEC 2 2013
MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
422 PM EST MON DEC 2 2013 /322 PM CST MON DEC 2 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER WEST AND CENTRAL UPPER
MICHIGAN FROM TUESDAY EVENING INTO THURSDAY MORNING AS A LOW PRESSURE
SYSTEM CROSSES UPPER MICHIGAN. THERE IS UNCERTAINTY IN THE EXACT
TRACK AND TIMING OF THE LOW PRESSURE SYSTEM...WHICH COULD AFFECT THE
LOCATIONS OF THE HEAVIEST SNOW AND HIGHER ACCUMULATIONS. THE CURRENT
FORECAST IS FOR THE HIGHEST SNOW ACCUMULATIONS TO BE WEST OF A LINE
FROM IRON MOUNTAIN TO MUNISING. THE SNOW FROM THIS SYSTEM WILL BE WET
AND HEAVY...WHICH WILL CAUSE TRAVEL DIFFICULTIES IN AREAS WITH HIGHER
ACCUMULATIONS.
VERY COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED THURSDAY NIGHT
THROUGH SUNDAY...ESPECIALLY OVER THE WEST. MODERATE LAKE EFFECT SNOW
ACCUMULATIONS ARE POSSIBLE THURSDAY THROUGH SUNDAY...MAINLY OVER THE
KEWEENAW PENINSULA AND NEAR LAKE SUPERIOR EAST OF GRAND MARAIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL WILL BE APPRECIATED TUESDAY THROUGH
WEDNESDAY.
LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
422 PM EST MON DEC 2 2013 /322 PM CST MON DEC 2 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
EAST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED ACROSS WESTERN LAKE
SUPERIOR TUESDAY MORNING INTO LATE WEDNESDAY MORNING.
NORTH TO NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE ACROSS MAINLY
NORTHERN AND EASTERN LAKE SUPERIOR WEDNESDAY NIGHT. WEST GALE FORCE
GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY OVER EASTERN LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
422 PM EST MON DEC 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MCD
Winter Weather, Gogebic
- When
- December 3, 12:00 AM CST to 7:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The observer near Ironwood measured 3.2 inches of snow in 7 hours.
Winter Weather, Iron
- When
- December 3, 1:00 AM CST to 7:00 AM CST
- Where
- Iron forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
Observers in Amasa and Caspian measured three inches of snow in 6 hours.
Winter Weather, Delta
- When
- December 3, 12:00 PM EST to December 4, 12:00 AM EST
- Where
- Delta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
The spotter near Bark River measured 3.5 inches of snow in 12 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Wisconsin, December 3 to 4, 20132 deaths · 2 injured · 2 events
- Winter Storm in Minnesota, December 3 to 5, 201324 events
- Winter Storm and Winter Weather in South Dakota, December 3 to 4, 201324 events
- Dense Fog in Wisconsin, December 3 to 4, 201320 events
- Winter Storm and Heavy Snow in Colorado, December 3 to 4, 2013$5,000 · 19 events
- Winter Storm in South Dakota, December 3 to 4, 201318 events
- Winter Storm in North Dakota, December 3 to 5, 201318 events
- High Wind in New Mexico, December 3 to 4, 201370 kt wind · 17 events
- Winter Storm and Winter Weather in Michigan, December 3 to 4, 201312 events
- Dense Fog in Illinois, December 3, 201310 events
- Heavy Snow and Winter Weather in Colorado, December 3 to 4, 201310 events
- Extreme Cold and Winter Weather in Montana, December 3 to 9, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484053, 484062, 484066.